Results 1 to 13 of 13
suboxone 2 weeks then stopping question
  1. #1
    bmorephilly is offline New Member
    Join Date
    Feb 2013
    Posts
    4

    Default suboxone 2 weeks then stopping question

    Hello,

    This is a great forum of info. New to the forum and have a question.

    Someone I know started out taking oxycodone about a year ago then within the last 8 months was taking about 100 - 150 mg a day. 2 weeks ago they started taking suboxone. They started at 8mg then eventually went down to about 1mg the last couple days. What should they expect tomorrow and this week? They are not used to feeling normal and know that a lot of this is mental but what can help get through this? Will they go through WD from suboxone? Should they just quit taking suboxone and hope for the best? Any info on other peoples experiences would be great. Thanks for your help.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Welcome to the forum. Your friend is going to experience hard w/d jumping from 1mg of sub. Subs are very strong opiods, stronger than oxy. It seems like 1mg isn't very much, but it is. What this person needs to do is to taper down to .25mg at least. Then depending on how they feel either skip days or take the dose to .125 mg. The protocol calls for reducing every .25% every 4 days or so. What he needs to do is to get stable on that 1 mg. He should be feeling "normal" and not feeling any w/d right now. He jumped down pretty fast. I am posting the sub taper protocol for you to read.

    https://www.drugs.com/forum/featured...apy-50887.html

    There are remedies that you can take to minimize any discomfort. But he should not c/t 1mg of sub, period. He might as well as gone c/t for the oxy if he does that. Subs have a strong bind to receptors in the brain. The half of life of sub is 72 hours. That's how strong they are. Let us know how we can help your friend.

    Peace,

    Iloerose
    Last edited by Anonymous; 02-24-2013 at 03:40 PM.

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Bmore: Do not go around the boards touting subs like they are a miracle cure for addiction. Read the sub boards. and educate yourself. Subs are a VERY strong opiate and not indicated for every person's situation.

    Peace,

    Iloerose

  4. #4
    bmorephilly is offline New Member
    Join Date
    Feb 2013
    Posts
    4

    Default

    is this true if they were only taking the sub for 2 weeks? Are you saying that they will get a terrible WD from 2 weeks of use? On other boards they said that if you take it under a month you would be fine jumping at 1mg and below.....I didn't post sub as a miracle. I believe it has helped a lot of people stop or to get things under control. Sorry if I came across like that.

  5. #5
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Yes, he's never even truly detoxed from the oxy. I would taper down farther. I will ask someone else, though.

  6. #6
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Sorry, I didn't mean to come across like a snob or anything like that, subs have truly helped people get through w/d and give them the room to get their lives together. I've put in the question to someone who will know, but my gut says don't jump from 1mg. I've seen people do short tapers before and it's hard, hard, hard.

    Peace,

    Iloerose

  7. #7
    bmorephilly is offline New Member
    Join Date
    Feb 2013
    Posts
    4

    Default

    no problem...we thought that it would take them 3 to 5 days to get the oxy out of their system while the suboxone blocks the effects of withdrawal. He's been doing the sub for 2 weeks to get through the oxy WD and lowering since day 5. It's worked great. He tried cold turkey before, couldn't do it and relapsed many times. They've been through it enough to know what's to come but they never got past the 2 week mark. They would usually start again at the 2 week mark from feeling so blank. But so far so good, although they ran out out of sub and tapering down is now not an option. Just curious to others opinions and what's to come for him. Thanks for your input so far. Greatly appreciated.

  8. #8
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Same w/d symptoms from coming off of the oxy probably. When you do an induction, you are generally in full blown w/d. The subs block the w/d and give you a chance to 1) stop cravings 2) get your life together and be prepared to be clean (usually thinking about NA or counseling) 3) provide a way to a "softer" landing. But what the sub doc doesn't tell you, because they only have to take a short course in sub protocols, is that subs are extremely powerful. It has a 72 hour half life. I have someone wanting to jump at .5mg and that will most likely be difficult. If he can get more sub, that is best. Otherwise you will have to treat the symptoms which are about the same as oxy w/d. Of course I've heard the very rare story of someone coming off with no symptoms, but then symptoms might take a bit to show. He needs to get ready or you just prepare for him so you don't scare him. One thread you can read is by oltom. He's 53 and just came off a 20 yr on and off with pills. He used the Thomas Recipe posted below.

    Here is a copy of the Thomas Recipe for Opiate w/d. The supplements will help to ease w/d. If you don't have the benzos don't worry. I really don't like to recommend them unless the person takes only a few.

    Some additions:

    Gatorade (hydration/RLS)
    Hyland's Calme's Forte or Hyland's Restful Leg
    Stay hydrated: No energy drinks.

    https://www.drugs.com/forum/featured...wal-35169.html

    The two week mark should have been way past the physical and into the mental aspects of w/d. Sometimes lack of sleep (sleepy time tea, chamomile tea, melatonin), sometimes lethargy: L-tyrosine and b-6. Another thing is exercise. Getting well doesn't happen overnight we didn't become addicts overnight: Getting clean is not an event it's a process and that process can take a bit. That's what NA and counseling are for. Good luck and keep me posted.

    Peace,

    Iloerose
    Last edited by Anonymous; 02-24-2013 at 05:57 PM.

  9. #9
    Firefire is offline Member
    Join Date
    Nov 2013
    Posts
    257

    Default

    Hello do my comments stay on this site or does my email get notified.I have some questions and I'm doing better than I I have in my whole life.

  10. #10
    mikewilson01 is offline Banned
    Join Date
    Feb 2013
    Location
    San Diego
    Posts
    17

    Default

    Suboxone medication is usually given for the treatment of opiate dependence. It works to reduce the symptoms of opiate dependence. Suboxone is used during the maintenance phase of treatment.
    So, more the doses are reduced it is more useful for a person and getting addicted to it can cause side effects also. Consult your doctor if you think the medicine is not working or before thinking of increasing the doses. Improper use will increase your risk of serious side effects or death also.

  11. #11
    Firefire is offline Member
    Join Date
    Nov 2013
    Posts
    257

    Default

    Hello mike,I tried at least 5 different times to quit hydros and could not do it.a friend of mine told me to try subs, I have been doing a half strip a day for 10 days and today I'm going to cut that in half.I am very afraid of the Wds,but I feel it's time to get off the subs so I don't get addicted to them.do have any idea how the Wds will be.I want to stop yesterday.I have 3 daughters and I feel like a loser,I want to be a dad again.please respond mike this is my second post and I hope this site will help

  12. #12
    Firefire is offline Member
    Join Date
    Nov 2013
    Posts
    257

    Default

    Mike I am new to this site and stink at computers.I'm sorry if the post don't come across like they should

  13. #13
    Emilycrush is offline New Member
    Join Date
    Aug 2016
    Posts
    3

    Default

    One becomes physically dependent on suboxone after take it for 3 weeks or more. Must stay in low doses (6mg and under per day) to not build a tolerance. If you stop taking the suboxone at 3 weeks or earlier you most likely won't have withdrawals from the suboxone, though you probably will have some post acute withdrawals from the drug you were taking before the suboxone,,..but that's more bearable than cold turkey. I am currently only suboxone, have been for 2 weeks and am stopping in a couple days. I was on methadone for five long miserable years...lowered down to 28mgs and switched to subs. I am taking 6mgs a day. After I stop I will use KRATOM for any withdrawal symptoms I may have. I have heard great things about kratom and opiate withdrawals. Maybe look into that.

Similar Threads

  1. question about stopping 8day suboxen habit
    By third times a charm in forum Prescription Drug Addiction
    Replies: 24
    Last Post: 03-02-2016, 03:36 PM
  2. question about stopping 8day suboxen habit
    By third times a charm in forum Need to Talk?
    Replies: 1
    Last Post: 02-29-2016, 08:44 PM
  3. question about stopping 8day suboxen habit
    By third times a charm in forum Suboxone Treatment
    Replies: 5
    Last Post: 02-28-2016, 11:17 AM
  4. Question about abruptly stopping methadone
    By dakotawoody in forum Featured Conditions
    Replies: 4
    Last Post: 07-28-2011, 10:09 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22